It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • strat side-effects or am i just sick?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-16-2004, 05:48 PM   #1
    msmars5188
    Member
    (female)
     
    msmars5188's Avatar
     
    Join Date: Apr 2004
    Posts: 85
    msmars5188 HB User
    strat side-effects or am i just sick?

    Ive search the board and i cant quite find an answer to my question so here it goes... I was dianosed with adhd back in June and i started on concerta (by choice). I went from 27, to 36, to 54 with no real increase in my attention span. So, about 1- 1.5 weeks ago, i saw my doctor again and we decided to switch me to strattera. I took 40mgs for the first 4 days and im now taking 60mgs daily, which is where she says i should be. But here's the problem. Ive been experiencing what i think are side-effects, but im not sure they really are or if im just getting sick (considering everything's going around school and i always seem to get sick right before thanksgiving). Last thursday or friday (cant remember which), my throat got really dry, it started to feel tight, i felt somewhat nausiated, i became extremely hot, started sweating, and felt like my skin was becoming flushed. It lasted for probably 10 minutes then i was fine, except for a bad headache the rest of the day. I wasnt sure what to think and my mom wasnt either. Then, today the same thing happened again at almost the exact same time, but it was worse. My mom (whom is a nurse) and im not sure what to do/think. I already suffer from migranes (take rx meds for that too), so i really dont need more headaches. My mom is going to take my blood pressure tomorrow to see if its elevated (and im rambling again, sorry).

    Point is, is this a normal side-effect of strattera and if so, is it serious enough that i will need to stop taking strattera and play the "drug wheel" again? Im sick of meds and it frustrates me when my dad has had success with both meds (concerta & srattera) without bad S-E's and i either dont see any differance or end up sitting in a french class sweating profusely while learing about the differance between "que" and "ce que." Thanks for your help (and sorry if that didnt make much sense).

    Last edited by msmars5188; 11-16-2004 at 05:51 PM.

     
    Sponsors Lightbulb
       
    Old 11-16-2004, 06:26 PM   #2
    eric's mom
    Newbie
     
    eric's mom's Avatar
     
    Join Date: Nov 2004
    Posts: 3
    eric's mom HB User
    Re: strat side-effects or am i just sick?

    What you've described sounds alot like a panic attack. Even though you may not feel stressed at the time, a panic attack can sneak up on you without warning. Some ADD/HD meds can cause anxiety so you should talk to your doctor about this ASAP.

     
    Old 11-16-2004, 10:45 PM   #3
    norat
    Inactive
     
    Join Date: Dec 2003
    Posts: 116
    norat HB User
    Re: strat side-effects or am i just sick?

    IMHO strattera is one nasty drug, gaining FDA approval only so they could control stims better. If you can find 1 adult in 10 who don't have major side effects I'll buy you a meal at the restaurant of your choice.

    Doctors are really clueless about ADD medications, they push strattera because the medicine salesmen said it was good. The average doctor doesn't have a clue what medication is best for you. I would try Adderall XR 20MG next.

     
    Old 11-17-2004, 12:53 PM   #4
    msmars5188
    Member
    (female)
     
    msmars5188's Avatar
     
    Join Date: Apr 2004
    Posts: 85
    msmars5188 HB User
    Re: strat side-effects or am i just sick?

    I happened again today at about the same time as the previous two. Every time it seems to have gotten worse too. I know that stims can cause increased anxiety but i didnt think that stratt would since its not a stimulant.

    norat-- My dad is on strattera and he hasnt had any major side-effects at all (that lucky duck). BTW, olive garden is my favorite restaurant (joking). To be honest, ive heard horror stories about adderall and I opted to try stratt because my dad's had so much success with it. Im gunna go talk to my mom about it again and see if we need to give the dr a call. Thanks.

     
    Old 11-18-2004, 07:13 PM   #5
    Sassy_eyez
    Newbie
     
    Sassy_eyez's Avatar
     
    Join Date: Nov 2004
    Posts: 1
    Sassy_eyez HB User
    Re: strat side-effects or am i just sick?

    I have been on Strattera for 2 wks now taking 20 mg. and on day 2 of taking 40mg. I have extreme hot flashes, sweating (I dont think i have ever sweat this much), i have noticed i get a headache in the late afternoon, sleepiness during the day....nausea has left b/c i started taking it with my heaviest meal, but i cant sleep at night. ANyways, i feel a little more calm and more focused but today wasnt a good day for me...i had 6 projects going on at the same time and couldnt finish anything. I used to take Adderall but dr switched me...i think i could deal with the strattera if the sweating and hot flashes would go away. I think what you're experiencing is just side effects BUT it could be your body telling you something else. You should really contact you doctor and express how your feeling. Good luck to you.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Sleeping on your side... lamby248 Pregnancy 9 09-14-2008 05:42 PM
    pain left side of body marleen Rare Disorders 19 08-19-2008 09:25 PM
    Headaches on left side of head - Occipital Neuralgia?? Angela1977 Trigeminal Neuralgia 2 04-09-2008 10:59 AM
    Cause Behind Tightness Of Left Side Of Forehead, Head And Neck? Jerry1985 General Health 12 12-13-2007 10:21 PM
    pain on my side during cardio.. alana0601 Exercise & Fitness 4 07-07-2006 07:40 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:03 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!